Stable subharmonic solutions and asymptotic behavior in reaction-diffusion equations

P. Poláčik, E. Yanagida

Research output: Contribution to journalArticlepeer-review


Time-periodic reaction-diffusion equations can be discussed in the context of discrete-time strongly monotone dynamical systems. It follows from the general theory that typical trajectories approach stable periodic solutions. Among these periodic solutions, there are some that have the same period as the equation, but, possibly, there might be others with larger minimal periods (these are called subharmonic solutions). The problem of existence of stable subharmonic solutions is therefore of fundamental importance in the study of the behavior of solutions. We address this problem for two classes of reaction diffusion equations under Neumann boundary conditions. Namely, we consider spatially inhomogeneous equations, which can have stable subharmonic solutions on any domain, and spatially homogeneous equations, which can have such solutions on some (necessarily non-convex) domains.

Original languageEnglish (US)
Pages (from-to)1-10
Number of pages10
JournalElectronic Journal of Qualitative Theory of Differential Equations
StatePublished - Dec 1 2000


Dive into the research topics of 'Stable subharmonic solutions and asymptotic behavior in reaction-diffusion equations'. Together they form a unique fingerprint.

Cite this